Alert archive / Montana / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 21, 2005, 4:45 AM MDT for Daniels County, Valley County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2005, 4:45 AM MDT (10:45 UTC)
- Expired
- Jun 21, 2005, 7:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Daniels County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 56 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2366 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:07 AM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 21, 3:07 AM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 307 AM MDT TUE JUN 21 2005 .SHORT TERM...FOR NORTHEAST MONTANA TODAY THROUGH THURSDAY... ANOTHER NIGHT...ANOTHER MCS. THE ACTIVE WEATHER PATTERN OF LATE SHOWS NO SIGNS OF SETTLING DOWN ANY TIME SOON. A LARGE SUMMERY RIDGE MORE TYPICAL OF MID-JULY THAN MID-LATE JUNE COVERS THE CENTRAL CONUS WITH 500H APPROACHING 600DM AT TIMES ACROSS THE SOUTHERN AND CENTRAL PLAINS...AND 1000-500H THICKNESS VALUES AS HIGH AS THE 580S ACROSS NORTHEAST MONTANA. THERE EVEN APPEARS TO BE SOME MONSOONAL MOISTURE GETTING INTO THE ACT AT TIMES ACROSS OLD MEXICO...AND A LITTLE MONSOONAL MOISTURE EVIDENT ACROSS THE SOUTHWEST CONUS. NORTHEAST MONTANA WILL REMAIN ON THE PERIPHERY OF THE UPPER RIDGE...AND IN A LOCATION THAT IS TYPICALLY FAVORABLE FOR ROUNDS OF SEVERE WEATHER...MOST OF WHICH LOOKS TO BE NOCTURNAL. POSSIBLE FOR ADDITIONAL MCS TO DEVELOP ACROSS THE AREA AGAIN TONIGHT. AS THE UPPER RIDGE SHIFTS A LITTLE FURTHER NORTH THE AREA MAY TEND TO REMAIN MORE CAPPED AND POSSIBLE THAT CONVECTION MAY FIRE IN CANADA AND DROP DOWN INTO THE DAKOTAS. TODAY...MCS #1 IS RACING EAST AND IS EXITING OUR EASTERN ZONES EARLY THIS MORNING. THERE SHOULD THEN BE A LULL IN THE ACTIVITY WHICH WILL ALLOW THINGS TO HEAT UP AGAIN TODAY WITH MOST OF THE CWA TOPPING OUT WELL INTO THE 90S. THE AXIS OF GREATEST INSTABILITY SHOULD LAY SQUARELY ACROSS NORTHEAST MONTANA WITH CAPE VALUES IN EXCESS OF 3000 J/KG AND LI/S DOWN AROUND -6C BY AFTERNOON...BUT THINKING THAT THERE ARE WILL LIKELY BE CAPPED AS THE UPPER RIDGE BUILDS NORTH WITH WARMER AIR ALOFT AND 700H TEMPERATURES WELL UP INTO THE TEENS (C). BUFKIT SOUNDINGS SEEM TO SUPPORT THIS IDEA WITH A CAP UP AROUND 750-800H. THE DAY SHIFT MAY WANT TO CONSIDER AN 18Z SOUNDING TO GET A BETTER PICTURE OF WHAT THINGS LOOKS LIKE AFTER SEVERAL HOURS OF HEATING. THINKING THAT ONCE THE ACTIVITY EXITS INTO NORTH DAKOTA THIS MORNING THAT THERE IS A GOOD CHANCE THAT THE REMAINDER OF THE DAY WILL BE FREE OF ANY CONVECTION. POSSIBLE THAT IF THERE IS A SLIGHTLY STRONGER SHORTWAVE IN THE FLOW THAT IT COULD BE ENOUGH TO INITIATE ISOLATED CONVECTION. TONIGHT...POSSIBILITY FOR YET ANOTHER ROUND OF SEVERE WEATHER. TOUGH CALL TO SAY JUST WHERE THINGS WILL SET UP. SOME CONVECTION LIKELY TO FIRE UP ACROSS THE HIGHER TERRAIN TO OUR WEST DURING THE DAY AND MAY DRIFT INTO OUR WESTERN ZONES DURING THE EVENING (JUST LIKE LAST NIGHT). POSSIBLE THAT ANOTHER MCS COULD TRY TO GET GOING DURING THE NIGHT GIVEN THE UPPER PATTERN WHERE WE ARE ON THE EDGE OF THE UPPER HIGH. AS THE UPPER RIDGE WILL BE FURTHER NORTH THE BEST CHANCE OF CONVECTION MAY BE A LITTLE FURTHER TO THE NORTH IN CANADA. COULD BE SIMILAR TO TONIGHT WHERE A SUPERCELL OR TWO DEVELOPS INTO AN MCS WITH A TRANSITION FROM A LARGE HAIL THREAT TO A HAIL AND STRAIGHT LINE WIND. PLAN TO MENTION THE SEVERE THREAT IN THE GRIDS. WEDNESDAY...THE UPPER RIDGE CONTINUES TO COVER THE THE CENTRAL CONUS. AN UPPER TROUGH WILL LIFT THROUGH SOUTHWEST CANADA WITH A COLD FRONT TO ORGANIZE ACROSS CENTRAL AND SOUTHWEST MONTANA DURING THE DAY. IT SHOULD HEAT UP OUT AHEAD OF THE FRONT ONCE AGAIN WITH 850H TEMPERATURES IN EXCESS OF +30C ACROSS OUR EASTERN ZONES. HIGHS SHOULD AGAIN TOP OUT WELL INTO THE 90S AND A FEW SPOTS MAY TOP 100F FOR THE FIRST TIME THIS YEAR. BUMPED UP THE TEMPERATURES A FEW DEGREES IN THE GRIDS. THE THERMAL RIDGE ACROSS THE AREA OUT AHEAD OF THE COLD FRONT SHOULD ACT TO KEEP THINGS CAPPED...BUT MAY SEE SOME ISOLATED CONVECTION DEVELOP DURING THE AFTERNOON. WED NIGHT & THURSDAY...THE COLD FRONT PUSHES EAST AND ACROSS THE AREA WEDNESDAY EVENING...AND MAY TOUCH OFF ANOTHER ROUND OF CONVECTION. IT WILL BE A GOOD 15 DEGREES COOLER BEHIND THE FRONT THURSDAY WITH 850H TEMPS TUMBLING BACK INTO THE TEENS (C). THE ATMOSPHERE SHOULD BE MUCH MORE STABLE BEHIND THE FRONT...AND OUR UPPER FLOW WILL AT LEAST TEMPORARILY BECOME MORE WESTERLY. THINK THERE IS A GOOD CHANCE THAT IT WILL BE A DRY DAY...BUT KEPT SOME LOW POPS IN...MAINLY ACROSS OUR EASTERN ZONES TO MAINTAIN GOOD COORDINATION. CB .LONG TERM...THURSDAY NIGHT THROUGH MONDAY... BUSY NIGHT WITH STORMS HAS LIMITED THE AMOUNT OF TIME SPENT ON DELVING INTO THE EXTENDED. HOWEVER...MODELS DO NOT APPEAR TO BE VEERING MUCH FROM PREVIOUS WITH SOUTHWEST FLOW ALOFT PREVAILING FOR MOST OF THE PERIOD. BREAK COULD POTENTIALLY BE FRIDAY...OR FRIDAY AND SATURDAY AFTER FRONT MOVES THRU WEDNESDAY NIGHT AND UPPER TROF THURSDAY AND FLOW ALOFT BECOMES MORE ZONAL BEFORE RETURNING TO SOUTHWESTERLY. HOWEVER...SOMETHING COULD STILL CREEP OUR WAY IN ZONAL FLOW SO FOR NOW WILL KEEP SLIGHT CHANCE POTENTIAL GOING PRETTY MUCH THROUGHOUT. TEMPERATURES WILL COOL SIGNIFICANTLY AFTER WEDNESDAYS TOASTY DAY FOR WEEKS END. EARLY NEXT WEEK COULD BE QUITE NASTY AS MODELS SHOWING ANOTHER GOOD FRONTAL PASSAGE FOLLOWED BY NICE SHORTWAVE. && AVIATION... VFR UNTIL TUESDAY EVENING WHEN STORMS MAY DROP ANY SITE TO IFR OR LIFR. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #508 IN EFFECT UNTIL 6 AM MDT FOR ALL ZONES. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 20, 10:37 PM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1037 PM MDT MON JUN 20 2005 MTZ016>027-059>062-211200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1037 PM MDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA THROUGH 6 AM TUESDAY. DAMAGING WIND...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. PLEASE REFER TO GTFWCNGGW OR WWUS65 KGGW FOR A LIST OF INCLUDED COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA DURING THE LATE AFTERNOON OR EARLY EVENING HOURS AND PERSIST INTO THE OVERNIGHT HOURS TUESDAY THROUGH SUNDAY. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE...PRODUCING DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 21, 12:54 AM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1254 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD 7 S GLASGOW 48.10N 106.64W
06/21/2005 VALLEY MT LAW ENFORCEMENT
WATER RUNNING OVER HIGHWAY 24
&&
BBLocal storm report, Jun 21, 2:14 AM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
214 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 16 NW LAMBERT 47.85N 104.86W
06/21/2005 60 MPH RICHLAND MT TRAINED SPOTTER
4 TO 6 INCH BRANCHES BROKE OFF TREES
0200 AM TSTM WND GST BAINVILLE 48.14N 104.22W
06/21/2005 60 MPH ROOSEVELT MT TRAINED SPOTTER
&&
BBLocal storm report, Jun 21, 2:28 AM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
228 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST 2 NW SIDNEY 47.74N 104.19W
06/21/2005 68 MPH RICHLAND MT AWOS
&&
BOGELLocal storm report, Jun 21, 3:03 AM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
303 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 20 NW SIDNEY 47.92N 104.46W
06/21/2005 75 MPH RICHLAND MT TRAINED SPOTTER
&&
BBLocal storm report, Jun 21, 3:25 AM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
325 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 8 N DODSON 48.51N 108.24W
06/20/05 1.75 INCH PHILLIPS MT TRAINED SPOTTER
0850 PM HAIL 12 NE DODSON 48.52N 108.06W
06/20/2005 1.75 INCH PHILLIPS MT PUBLIC
0925 PM FUNNEL CLOUD 7 N WAGNER 48.47N 108.08W
06/20/2005 PHILLIPS MT LAW ENFORCEMENT
THE FUNNEL CLOUD DOES NOT APPEAR TO BE REACHING THE
GROUND. GOLFBALL SIZED HAIL.
0936 PM HAIL 5 NE MALTA 48.41N 107.80W
06/20/2005 2.75 INCH PHILLIPS MT LAW ENFORCEMENT
1025 PM HAIL 13 WNW THE BENTONITE PL 48.23N 107.26W
06/20/2005 0.88 INCH VALLEY MT TRAINED SPOTTER
1200 AM HAIL DUCK CREEK FISHING ACCE 47.98N 106.52W
06/21/2005 1.00 INCH VALLEY MT TRAINED SPOTTER
1205 AM HAIL DUCK CREEK FISHING ACCE 47.98N 106.52W
06/21/2005 1.75 INCH VALLEY MT TRAINED SPOTTER
1215 AM HAIL FORT PECK 48.01N 106.45W
06/21/2005 1.50 INCH VALLEY MT NWS EMPLOYEE
ALSO WINDS OF 70 MPH
1215 AM HAIL FORT PECK 48.01N 106.45W
06/21/2005 1.00 INCH VALLEY MT TRAINED SPOTTER
ALSO WINDS OF 60 MPH
1215 AM HAIL PARK GROVE 48.03N 106.44W
06/21/2005 1.00 INCH VALLEY MT TRAINED SPOTTER
ALSO WINDS OF 60 TO 70 MPH
1220 AM FLASH FLOOD FORT PECK 48.01N 106.45W
06/21/2005 VALLEY MT NWS EMPLOYEE
WATER GUSHING DOWN STREETS
1245 AM FLASH FLOOD 7 S GLASGOW 48.10N 106.64W
06/21/2005 VALLEY MT LAW ENFORCEMENT
WATER RUNNING OVER HIGHWAY 24
0150 AM TSTM WND GST 16 NW LAMBERT 47.85N 104.86W
06/21/2005 60 MPH RICHLAND MT TRAINED SPOTTER
4 TO 6 INCH BRANCHES BROKE OFF TREES
0150 AM TSTM WND GST 20 NW SIDNEY 47.92N 104.46W
06/21/2005 75 MPH RICHLAND MT TRAINED SPOTTER
0200 AM TSTM WND GST BAINVILLE 48.14N 104.22W
06/21/2005 60 MPH ROOSEVELT MT TRAINED SPOTTER
0215 AM TSTM WND GST 2 NW SIDNEY 47.74N 104.19W
06/21/2005 68 MPH RICHLAND MT AWOS
&&
BBSpecial weather statement, Jun 21, 3:41 AM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 341 AM MDT TUE JUN 21 2005 MTZ016>027-059>062-212145- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER... ZORTMAN...OPHEIM...CULBERTSON 341 AM MDT TUE JUN 21 2005 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS EVENING AND PERSIST INTO TONIGHT. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE AND PRODUCE DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. BOGEL
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:10 PM MDT | Tornado Warning | GGW | Phillips | 65 min |
| Jun 20, 9:14 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 61 min |
| Jun 20, 9:30 PM MDT | Tornado Warning | GGW | Phillips | 61 min |
| Jun 20, 9:57 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 63 min |
| Jun 20, 10:57 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 63 min |
| Jun 20, 11:53 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt, Valley | 67 min |
| Jun 21, 12:00 AM MDT | Flash Flood Warning | GGW | Valley | 6 hr |
| Jun 21, 12:55 AM MDT | Severe Thunderstorm Warning | GGW | McCone, Roosevelt, Valley | 65 min |
| Jun 21, 1:42 AM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 64 min |
| Jun 21, 2:21 AM MDT | Severe Thunderstorm Warning | GGW | Richland | 26 min |
| Jun 21, 3:24 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 51 min |
| Jun 21, 4:14 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 61 min |
| Jun 21, 5:43 AM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 30 min |
Nearby
Flash Flood Warnings in Montana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.